MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned as lens remains implanted.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that clinical study patient underwent bilateral intraocular lens (iol) implants.At 1 month visit however, it was reported that the patient was very bothered by halos, very distractive in buildings; extremely bothered by starbursts, had safety concerns with driving; extremely bothered by multiple or double vision, totally disabling when it occurs; very bothered by glare, driving; moderately bothered by poor low light vision, nuisance.Preoperative visual acuity: best corrected distance visual acuity (bcva), right eye (od) 20/20; left eye (os) 20/20 the monocular uncorrected distance visual acuity (ucdva) ¿ od 20/25; os 20/25.Monocular bcdva ¿ od 20/15; os 20/15.On ocular exam posterior capsule opacification (pco)- both eyes, was noted.The subject is scheduled to have a yttrium aluminum garnet (yag) capsulotomy for the posterior capsule opacification (pco- laser treatment) in 1 week for the od and 3 weeks for the os.It was learnt that the subject had yag of od on (b)(6) 2020.Then on (b)(6) 2020 another yag for the os.The patient visual acuity is unknown at this time.No other intervention is planned.No further information available.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
Additional information: the subject returned for a 6-month visit.New information provided as follows monocular uncorrected distance visual acuity (ucdva): 20/25 right eye (od), 20/25 left eye (os); best corrected distance visual acuity (bcdva): 20/20 od, 20/20 os.The subject reported being moderately bothered by halos-night driving limited; very bothered by starbursts- limited night driving early dawn/dusk; moderately bothered by glare related to scattered light- limited night driving; and moderately bothered by poor low light vision-reading glasses required, light not enough.No plans for intervention at this time.This follow-up mdr report pertains to the od.A separate follow-up report will be submitted for the os.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information: the subject returned for a 1-year visit.Monocular ucdva: 20/20 od, 20/20 os; bcdva: 20/15 od, 20/15 os.Subject reported being very bothered by halos- driving, seeing at night; extremely bothered by starbursts- safe driving at dawn, dusk and night.Extremely annoying, can't be in certain lighting due to starbursts; moderately bothered by glare related to scattered light- annoying seeing objects at times; and very bothered by poor low light vision-reading, finding details in stuff.Patient has exited the study.No other information was provided.This report is follow-up for right eye.A separate report will be submitted for the left eye.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9881582
Report Number9614546-2020-00149
Device Sequence Number2857456
Product Code POE
UDI-Device Identifier05050474606340
UDI-Public(01)05050474606340(17)211108
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer06/19/2020
10/25/2020
02/05/2021
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date06/24/2020
11/03/2020
02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005